Previous issue ·  Next issue ·  Recently posted articles ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of the Ramanujan Mathematical Society

Volume 37, Issue 2, June 2022  pp. 109–127.

The representation theory of Sylow 2-subgroups of symmetric groups

Authors:  Sridhar Narayanan
Author institution:Institute of Mathematical Sciences (HBNI), Taramani, Chennai

Summary:  We use binary trees to study the Bratteli diagram of Sylow 2-subgroups of symmetric groups. We show that it is simple, has a recursive structure, and self-similarities at all scales. We contrast its subgraph of one-dimensional representations with the Macdonald tree. We exploit the recursive structure to find the multiplicities of irreducible characters in the restriction to a Sylow 2-subgroup of odd-dimensional representations of the symmetric group S{2}{k}.

Contents   Full-Text PDF